Alert archive / Missouri / Red Flag Warnings in 2022
Red Flag Warning 5, NWS Springfield, MO
NWS Springfield, MO issued this red flag warning at Oct 13, 2022, 2:36 PM CDT for 31 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Oct 14, 2022, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2022, 2:36 PM CDT (19:36 UTC)
- In effect from
- Oct 14, 2022, 12:00 PM CDT
- Expired
- Oct 14, 2022, 7:39 PM CDT
- In force
- 8 hr
- Issued by
- NWS Springfield, MO
All 34 counties
Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Douglas County, MO, Greene County, MO, Hickory County, MO, Howell County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Ozark County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Vernon County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 25 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.6 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2452 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
695 WWUS83 KSGF 131936 RFWSGF URGENT - FIRE WEATHER MESSAGE National Weather Service Springfield MO Issued by National Weather Service St Louis MO 236 PM CDT Thu Oct 13 2022 ...Red Flag Warning Continues Until This Evening, Another Red Flag Warning for Friday... KSZ073-097-101-MOZ055>058-066>071-077>082-088>097-101>105-140345- /O.UPG.KSGF.FW.A.0001.221014T1700Z-221015T0100Z/ /O.NEW.KSGF.FW.W.0005.221014T1700Z-221015T0100Z/ /O.CON.KSGF.FW.W.0004.000000T0000Z-221014T0100Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Jasper-Dade-Greene-Webster-Wright-Newton-Lawrence- Christian-Douglas-Howell-McDonald-Barry-Stone-Taney-Ozark- 236 PM CDT Thu Oct 13 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 055, 056, 057, 058, 066, 067, 068, 069, 070, 071, 073, 077, 078, 079, 080, 081, 082, 088, 089, 090, 091, 092, 093, 094, 095, 096, 097, 097, 101, 101, 102, 103, 104, AND 105......RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT FRIDAY FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 055, 056, 057, 058, 066, 067, 068, 069, 070, 071, 073, 077, 078, 079, 080, 081, 082, 088, 089, 090, 091, 092, 093, 094, 095, 096, 097, 097, 101, 101, 102, 103, 104, AND 105... The National Weather Service in Springfield has issued a Red Flag Warning, which is in effect from noon to 8 PM CDT Friday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...In Kansas...Fire weather zones 073, 097, and 101. In Missouri...Fire weather zones 055, 056, 057, 058, 066, 067, 068, 069, 070, 071, 077, 078, 079, 080, 081, 082, 088, 089, 090, 091, 092, 093, 094, 095, 096, 097, 101, 102, 103, 104, and 105. * WIND...Northwest winds of 15 to 25 mph with gusts of 25 to 35 mph. * HUMIDITY...15 to 25 percent. * THUNDERSTORMS...No thunderstorms expected. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ WFO SGF
4 follow-up statements
783 WWUS83 KSGF 140058 RFWSGF URGENT - FIRE WEATHER MESSAGE National Weather Service Springfield MO 758 PM CDT Thu Oct 13 2022 ...Red Flag Warning for Friday... KSZ073-097-101-MOZ055>058-066>071-077>082-088>097-101>105-140900- /O.EXP.KSGF.FW.W.0004.000000T0000Z-221014T0100Z/ /O.CON.KSGF.FW.W.0005.221014T1700Z-221015T0100Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Jasper-Dade-Greene-Webster-Wright-Newton-Lawrence- Christian-Douglas-Howell-McDonald-Barry-Stone-Taney-Ozark- 758 PM CDT Thu Oct 13 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM CDT FRIDAY FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS... ...TODAY'S RED FLAG WARNING WILL EXPIRE AT 8 PM CDT... * AFFECTED AREA...Southeast Kansas, southwest and central Missouri. * WIND...For Friday west to southwest winds of 15 to 25 mph with gusts of 25 to 35 mph. * HUMIDITY...15 to 25 percent. * THUNDERSTORMS...No thunderstorms expected. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
547 WWUS83 KSGF 140758 RFWSGF URGENT - FIRE WEATHER MESSAGE National Weather Service Springfield MO 258 AM CDT Fri Oct 14 2022 ...Red Flag Warning for Friday... KSZ073-097-101-MOZ055>058-066>071-077>082-088>097-101>105-150100- /O.CON.KSGF.FW.W.0005.221014T1700Z-221015T0100Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Jasper-Dade-Greene-Webster-Wright-Newton-Lawrence- Christian-Douglas-Howell-McDonald-Barry-Stone-Taney-Ozark- 258 AM CDT Fri Oct 14 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR LOW RELATIVE HUMIDITY LEVELS AND GUSTY WIND FOR FIRE WEATHER ZONES 055, 056, 057, 058, 066, 067, 068, 069, 070, 071, 073, 077, 078, 079, 080, 081, 082, 088, 089, 090, 091, 092, 093, 094, 095, 096, 097, 097, 101, 101, 102, 103, 104, AND 105... * AFFECTED AREA...Southeast Kansas, southwest and central Missouri. * WIND...For Friday west to southwest winds of 15 to 25 mph with gusts of 25 to 35 mph. * HUMIDITY...15 to 25 percent. * THUNDERSTORMS...No thunderstorms expected. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Lindenberg
773 WWUS83 KSGF 141735 RFWSGF URGENT - FIRE WEATHER MESSAGE National Weather Service Springfield MO 1235 PM CDT Fri Oct 14 2022 ...Red Flag Warning Continues into Early this Evening... KSZ073-097-101-MOZ055>058-066>071-077>082-088>097-101>105-150100- /O.CON.KSGF.FW.W.0005.000000T0000Z-221015T0100Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Jasper-Dade-Greene-Webster-Wright-Newton-Lawrence- Christian-Douglas-Howell-McDonald-Barry-Stone-Taney-Ozark- 1235 PM CDT Fri Oct 14 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR LOW RELATIVE HUMIDITY LEVELS AND GUSTY WIND FOR FIRE WEATHER ZONES 055, 056, 057, 058, 066, 067, 068, 069, 070, 071, 073, 077, 078, 079, 080, 081, 082, 088, 089, 090, 091, 092, 093, 094, 095, 096, 097, 097, 101, 101, 102, 103, 104, AND 105... * AFFECTED AREA...Fire Weather Zone 055 Benton, Fire Weather Zone 056 Morgan, Fire Weather Zone 057 Miller, Fire Weather Zone 058 Maries, Fire Weather Zone 066 Vernon, Fire Weather Zone 067 St. Clair, Fire Weather Zone 068 Hickory, Fire Weather Zone 069 Camden, Fire Weather Zone 070 Pulaski, Fire Weather Zone 071 Phelps, Fire Weather Zone 073 Bourbon, Fire Weather Zone 077 Barton, Fire Weather Zone 078 Cedar, Fire Weather Zone 079 Polk, Fire Weather Zone 080 Dallas, Fire Weather Zone 081 Laclede, Fire Weather Zone 082 Texas, Fire Weather Zone 088 Jasper, Fire Weather Zone 089 Dade, Fire Weather Zone 090 Greene, Fire Weather Zone 091 Webster, Fire Weather Zone 092 Wright, Fire Weather Zone 093 Newton, Fire Weather Zone 094 Lawrence, Fire Weather Zone 095 Christian, Fire Weather Zone 096 Douglas, Fire Weather Zone 097 Crawford, Fire Weather Zone 097 Howell, Fire Weather Zone 101 Cherokee, Fire Weather Zone 101 McDonald, Fire Weather Zone 102 Barry, Fire Weather Zone 103 Stone, Fire Weather Zone 104 Taney and Fire Weather Zone 105 Ozark. * WIND...West to southwest winds of 15 to 25 mph with gusts of 25 to 35 mph into early evening. Winds will quickly decrease by mid evening and shift to the north. * HUMIDITY...15 to 25 percent. * THUNDERSTORMS...No thunderstorms expected. * IMPACTS...Any fires that start will spread rapidly. Outdoor burning is strongly discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
546 WWUS83 KSGF 150039 RFWSGF URGENT - FIRE WEATHER MESSAGE National Weather Service Springfield MO 739 PM CDT Fri Oct 14 2022 ...Red Flag Warning is Cancelled... KSZ073-097-101-MOZ055>058-066>071-077>082-088>097-101>105-150145- /O.CAN.KSGF.FW.W.0005.000000T0000Z-221015T0100Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Jasper-Dade-Greene-Webster-Wright-Newton-Lawrence- Christian-Douglas-Howell-McDonald-Barry-Stone-Taney-Ozark- 739 PM CDT Fri Oct 14 2022 ...RED FLAG WARNING IS CANCELLED FOR FIRE WEATHER ZONES 055, 056, 057, 058, 066, 067, 068, 069, 070, 071, 073, 077, 078, 079, 080, 081, 082, 088, 089, 090, 091, 092, 093, 094, 095, 096, 097, 097, 101, 101, 102, 103, 104, AND 105... The National Weather Service in Springfield has cancelled the Red Flag Warning. The threat for wild fires from gusty winds and low humidity is rapidly decreasing as a cold front moves into the area. $$ Terry
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this red flag warning went out at Oct 13, 12:26 PM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, Oct 13, 12:26 PM CDT, 2 hours 10 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
Issued by National Weather Service St Louis MO
1226 PM CDT Thu Oct 13 2022
Key Messages:
1. Critical fire weather today and elevated to significant fire
weather conditions again on Friday with gusty winds and low
relative humidity.
2. Widespread frost/freeze likely early to middle of next week.
.SHORT TERM...(Today and tonight)
Issued at 237 AM CDT Thu Oct 13 2022
Red Flag Warning today for the entire area with critical fire
weather conditions. Ongoing drought conditions, very dry air mass
in place today with relative humidity levels dipping into the
teens to low 20s during the afternoon and strong gusty winds
expected with some 30 to 35 mph gusts possible. The red flag
conditions will start by around midday and continue into the mid
evening hours. Humidity levels should recover into the 60 to 70 percent
range overnight, but wind gusts of 20 to 25 mph will still
continue during the night.
.LONG TERM...(Friday through Wednesday)
Issued at 237 AM CDT Thu Oct 13 2022
Friday we could see some mid to upper 70 temperatures duringn the
afternoon with continued gusty winds up to 30 mph possible.
Afternoon RH values will once again dip into the lower to mid 20
percent. This will bring about more elevated to significant fire
weather conditions on Friday. Not going with any headlines for
Friday at this time, but we may be needed another Red Flag Warning
for Friday if these conditions still look good on future model
runs.
Friday Night into Saturday Night: We get a front that moves
through with some increase in moisture. Some low pops, mainly
across the southern half to third of our CWA. Fairly low QPF
totals during the period, with generally a half inch or less
expected.
Behind that, we get back into a drier pattern again through the
remainder of the 7 day period with a much cooler air mass moving
into the area at the beginning of the next work week. This will
bring some frost and sub freezingn temperatures to the area over
the beginning of next work week, with highs mainly in the 50s for
Monday and Tuesday.
&&
.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1218 PM CDT Thu Oct 13 2022
The main item of concern are the strong northwest winds and gusts
that will persist through the afternoon and into the early
evening. With sunset, gusts will begin to subside but sustained
winds will stay elevated. Winds will back from the west to out of
the southwest through the evening. Another day of gusty winds is
expected areawide tomorrow, though the sustained winds will likely
not be as high as they are today.
&&
.FIRE WEATHER...
Issued at 244 PM CDT Wed Oct 12 2022
Today: Red Flag conditions today with gusty winds of 30 to 35
mph, afternoon RH values in the teens to low 20s and drought
conditions continuing over the area.
Friday: Tonight will see poor RH recovery leading into another
dry day on Friday. Overall similar conditions are expected to
today, but winds look a few mph weaker. Current forecast calls
for 20-25% minimum RH and winds of 10-20 mph with gusts of 20-30
mph. This time frame will be solidly an elevated fire danger day,
with borderline critical conditions. Fire behavior and conditions
today may sway how headline decisions are made for Friday, so
stay tuned.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Red Flag Warning until 8 PM CDT this evening for MOZ055>058-
066>071-077>082-088>097-101>105.
Fire Weather Watch from Friday afternoon through Friday evening
for MOZ055>058-066>071-077>082-088>097-101>105.
KS...Red Flag Warning until 8 PM CDT this evening for KSZ073-097-101.
Fire Weather Watch from Friday afternoon through Friday evening
for KSZ073-097-101.
&&
SHORT TERM...Lindenberg
LONG TERM...Lindenberg
AVIATION...WFO SGF
FIRE WEATHER...Lindenberg/TitusHazardous weather outlook, Oct 13, 3:47 AM CDT, 10 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 347 AM CDT Thu Oct 13 2022 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-140900- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 347 AM CDT Thu Oct 13 2022 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited non thunderstorm wind risk. Significant fire weather risk. DISCUSSION... Critical fire weather danger is expected today. Very dry air will lower the relative humidity levels this afternoon into the teens to low 20s. Wind gusts of 25 to 35 mph will also be possible. A red flag warning is in effect for this afternoon and evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Elevated to significant fire weather conditions are expected again on Friday. A fire weather watch is in effect for Friday afternoon and evening. The potential for a frost or freeze is increasing for early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Lindenberg
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 2:57 AM CDT | Fire Weather Watch | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 25 more | 12 hr |
Nearby
Red Flag Warnings in Missouri, 2022Red Flag Warnings in Kansas, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.